Cookies?
Library Header Image
LSE Research Online LSE Library Services

Whittle pseudo-maximum likelihood estimation for nonstationary time series

Velasco, C and Robinson, Peter (2000) Whittle pseudo-maximum likelihood estimation for nonstationary time series. Journal of the American Statistical Association, 95 (452). 1229 - 1243. ISSN 0162-1459

Full text not available from this repository.

Identification Number: 10.1080/01621459.2000.10474323

Abstract

Whittle pseudo-maximum likelihood estimates of parameters for stationary time series have been found to be consistent and asymptotically normal in the presence of long-range dependence. Generalizing the definition of the memory parameter d we extend these results to include possibly nonstationary (.5 ≤ d < 1) or antipersistent (-.5 < d < 0) observations. Using adequate data tapers, we can apply this estimation technique to any degree of nonstationarity d ≥ .5 without a priori knowledge of the memory of the series. We analyze the performance of the estimates on simulated and real data.

Item Type: Article
Official URL: https://amstat.tandfonline.com/toc/uasa20/current
Additional Information: © 2000 American Statistical Association
Divisions: LSE
Subjects: H Social Sciences > HA Statistics
Sets: Collections > Economists Online
Date Deposited: 27 Apr 2007
Last Modified: 19 May 2020 18:07
URI: http://eprints.lse.ac.uk/id/eprint/1648

Actions (login required)

View Item View Item